Jump to content
Shane88L

Shane88L: anhedonia/depression from withdrawing from olanzapine / Zyprexa

Recommended Posts

Shane88L

Hi Hayduke,

 

Thanks for your reply, I appreciate it. I've decided to simply keep away from all medications, just to be safe.

It may simply be something psychosomatic, brought on by stress or related to the withdrawals, so I'm trying to make some more small changes in my lifestyle to attempt to remedy the allergic type symptoms.

 

Update on Negative Symptoms (I will write the positive things in a future post):

 

Well, I may as well be honest about some of the negative things I am facing on the road to recovery, so... Along with the constant throat itch I have daily, I also experience;

"Hot flashes", or whatever they are, happening very frequently now, every 5-10mns, I get waves of shiver-like hot/cold sensations running up and down my entire body, feeling like someone pouring hot/cold water over me, but not having the same intensity sensory wise...

 

I wake up dizzy and very light-headed every morning, and there are "pins and needles" like sensations in my hands, feet and top of my head for about 30mns after getting out of bed. It is as if I don't get enough oxygen to my brain when I sleep, but when I mentioned this to my wife, she told me that I seem to sleep well.

 

I would like to say that these symptoms are anxiety related, but I never had this before taking that medication, even though I was anxious then also, so it must be physiological - something to do with the nervous system.

It really does seem to take a very long time to heal!

 

My heart seems to pound rather heavily in my chest, no matter whether I rest or do exercise. Maybe it is due to my body being "stuck" in fight/flight mode...

 

I am seeing white flashing sparks/stars in my vision (they dance about like electricity in my view), which is quite distracting. Perhaps it is a separate issue not related to withdrawals though...

 

Tinnitus is there, always in the background and comes alive at night. I've grown more accustomed to it though, so it really is not a big deal.

 

I am no longer depressed though, and my anxiety is nowhere near the severe level it once was, which is just wonderful.

Healing is slow, but that's fine. I'm feeling good.

 

Wishing everyone the very best on their road to recovery.

 

Shane.

Share this post


Link to post
Zans
12 hours ago, Shane88L said:

Hi Hayduke,

 

Thanks for your reply, I appreciate it. I've decided to simply keep away from all medications, just to be safe.

It may simply be something psychosomatic, brought on by stress or related to the withdrawals, so I'm trying to make some more small changes in my lifestyle to attempt to remedy the allergic type symptoms.

 

Update on Negative Symptoms (I will write the positive things in a future post):

 

Well, I may as well be honest about some of the negative things I am facing on the road to recovery, so... Along with the constant throat itch I have daily, I also experience;

"Hot flashes", or whatever they are, happening very frequently now, every 5-10mns, I get waves of shiver-like hot/cold sensations running up and down my entire body, feeling like someone pouring hot/cold water over me, but not having the same intensity sensory wise...

 

I wake up dizzy and very light-headed every morning, and there are "pins and needles" like sensations in my hands, feet and top of my head for about 30mns after getting out of bed. It is as if I don't get enough oxygen to my brain when I sleep, but when I mentioned this to my wife, she told me that I seem to sleep well.

 

I would like to say that these symptoms are anxiety related, but I never had this before taking that medication, even though I was anxious then also, so it must be physiological - something to do with the nervous system.

It really does seem to take a very long time to heal!

 

My heart seems to pound rather heavily in my chest, no matter whether I rest or do exercise. Maybe it is due to my body being "stuck" in fight/flight mode...

 

I am seeing white flashing sparks/stars in my vision (they dance about like electricity in my view), which is quite distracting. Perhaps it is a separate issue not related to withdrawals though...

 

Tinnitus is there, always in the background and comes alive at night. I've grown more accustomed to it though, so it really is not a big deal.

 

I am no longer depressed though, and my anxiety is nowhere near the severe level it once was, which is just wonderful.

Healing is slow, but that's fine. I'm feeling good.

 

Wishing everyone the very best on their road to recovery.

 

Shane.

Hey man,

 

glad to hear you're moving forward albeit not as fast as you'd like to. It might be unpopular opinion but I think it's "awesome" you're dominated by physical symptoms vs mental. Personally I'd take pains, temperature changes, itches, etc over ahedonia, impending doom, agorophobia anytime.

 

Friendly advice if you can afford walk as much as comfortably possible. It is not neccesserily exercise itself but being a lot outside does wonders for nervous system.

 

Keep on truckin!

  • Like 1

Share this post


Link to post
Shane88L

Hi Zans,

 

Thanks very much for the kind words and advice. Very much appreciated!

Actually, I could do with more time among nature...

 

All the best!

Shane.

 

Share this post


Link to post
Snorky
4 hours ago, Zans said:

Hey man,

 

glad to hear you're moving forward albeit not as fast as you'd like to. It might be unpopular opinion but I think it's "awesome" you're dominated by physical symptoms vs mental. Personally I'd take pains, temperature changes, itches, etc over ahedonia, impending doom, agorophobia anytime.

 

Friendly advice if you can afford walk as much as comfortably possible. It is not neccesserily exercise itself but being a lot outside does wonders for nervous system.

 

Keep on truckin!

Hi Z

 

Couldn’t agree more re psychological v physical symptoms. I’m 5 months following CT amitriptyline. For the last few months, the depression, restlessness and anhedonia type symptoms completely trump the Parkinson’s like tremors, and nerve pains. I can also just about live with the mental confusion and anguish.

 

But the other stuff- utterly unbearable. Unfortunately for me these are deteriorating at a rate of knots. Also find all the posts advocating activities and distractions to be naive, since the anhedonia prevents that😡😡😡

 

God bless everyone.

  • Like 1

Share this post


Link to post
hayduke

Hey @Shane88L

 

The hot flushes and body temperature dysregulation are awful.  I'm at the stage where I need aircon in the Australian summer or I'll have a lot of trouble.  To say the least this drug isn't suitable for this climate and I was never warned.  The c**ts know it's all getting hotter too.  I really hope these symptoms abate but I'm not expecting that to be soon.

 

The hot flushes come with things as simple as a cup of chamomile or green tea, but yeah familiar from limbic system/fight or flight being set off too.

 

There's a thread here: 

 

Cheers

  • Like 1

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy